Worldwide, acetaminophen is the most commonly prescribed medication for fever and pain relief. Unfortunately, it is also the number one cause of drug-induced liver failure. This pain reliever can destroy healthy cells in the liver, resulting in inflammation and damage. Individuals who take over twelve grams of this drug at a single time are at serious risk of this happening. Liver failure often occurs a day or two after consuming such large amounts. In pregnant women, this medication is responsible for most drug overdoses. Reports of children's deaths from it are quite common.
Many parents do not know about the dangers of giving their children large doses of acetaminophen. However, ingesting small doses over long periods can be equally as harmful to both children and adults. Studies have found that although the quality of life in liver failure survivors is generally poor, it can be even worse in those whose condition resulted from this medication.
Continue reading to learn about more medications and supplements that are linked to liver damage now.